SYMPOSIA PAPER Published: 01 January 1985

Wide-Range Weight Functions for the Strip with a Single Edge Crack


This paper presents a closed-form expression for the weight function for a strip with a single edge crack. The expression is valid for relative crack lengths from zero to unity. It is based on the assumption that the shape of an opened edge crack can be approximated by a conic section. The results agree well with published values for weight functions, stress intensity factors, and crack mouth opening displacements.

Author Information

Orange, TW
NASA Lewis Research Center, Cleveland, OH
Price: $25.00
Contact Sales
Reprints and Permissions
Reprints and copyright permissions can be requested through the
Copyright Clearance Center
Developed by Committee: E08
Pages: 95–105
DOI: 10.1520/STP34247S
ISBN-EB: 978-0-8031-4933-5
ISBN-13: 978-0-8031-0225-5